Translate this page into:
Erythema ab igne
Camino Del Molino 2, 28942, Fuenlabrada, Madrid
|How to cite this article:
Company-Quiroga J, Alique-García S, Romero-Maté A. Erythema ab igne. Indian J Dermatol Venereol Leprol 2019;85:405-406
A 43-year-old man with a long history of ankylosing spondylitis had intense pruritus at the application sites of fentanyl transdermal patches used to treat pain of ankylosing spondylitis. To ease the itch, he showered himself with extremely hot water at least 10 times a day for several months. Dermatological examination revealed confluent and reticulate erythematous macules on the chest [Figure - 1] and upper arms. Erythema ab igne was diagnosed and he was advised to stop hot showers, following which the lesions improved within few weeks.
|Figure 1: Erythematous, infiltrated macules distributed in a confluent and reticulated pattern on the chest|
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patient understands that name and initials will not be published and due efforts will be made to conceal identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.